MAUDE Adverse Event Report: AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE

AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE
Catalog Number 1044592
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported difficulty to position was able to be confirmed.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure.It is likely that the guide wire and microcatheter were not coaxially aligned.Interaction with the microcatheter, as the guide wire was advanced, resulted in the noted device damages (bent/kinked core, misaligned and separated coils) and ultimately resulted in the reported difficulty to position.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unspecified artery.During the procedure, the powerturn guide wire got stuck in microcatheter.A new guide wire was used successfully to complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.Return device analysis revealed that the coil was separated, 3.2 cm proximal to the center solder with the core intact.No additional information was provided.

Brand Name
HT POWERTURN FLEX
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8016447
Report Number2024168-2018-08241
Device Sequence Number1381654
Product Code DQX
UDI-Device Identifier08717648173936
UDI-Public08717648173936
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1044592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1